Alert archive / Texas / River Flood Warnings in 2007
River Flood Warning 30, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this river flood warning at Aug 4, 2007, 6:54 AM CDT for Brewster County, Texas. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Aug 4, 2007, 6:54 AM CDT (11:54 UTC)
- Expired
- Aug 4, 2007, 4:07 PM CDT
- In force
- 9 hr
- Issued by
- NWS Midland/Odessa, TX
- Flood severity
- Minor
County Brewster County, TX
The river
Written for the forecast point Rio Grande at Johnson Ranch (TELT2).
- Action stage
- 12 ft
- Minor stage
- 15 ft
- Moderate stage
- 17 ft
- Major stage
- 19 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS44 KMAF 041154 FLWMAF BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 654 AM CDT SAT AUG 04 2007 ...THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS IN TEXAS... RIO GRANDE AT JOHNSON RANCH AFFECTING BREWSTER COUNTY RECENT HEAVY RAINS ACROSS THE BIG BEND REGION HAVE RESULTED IN SIGNIFICANT RIVER RISES ALONG THE RIO GRANDE. AT 615 AM CDT THE RIVER LEVEL AT JOHNSON RANCH WAS ABOVE FLOOD STAGE AT 15.2 FEET (4.6 METERS). THE RIVER LEVEL IS EXPECTED TO FALL BELOW FLOOD STAGE THIS AFTERNOON. ADDITIONAL FLOOD STATEMENTS WILL BE ISSUED AS NEEDED. RIVER LEVELS ARE HIGH. RANCHERS AND FARMERS SHOULD MOVE LIVESTOCK AND MACHINERY AWAY FROM FLOOD PRONE AREAS IF TIME PERMITS. MOTORISTS ARE URGED TO USE CAUTION THROUGH THIS AREA. IF YOU ENCOUNTER A FLOODED STRETCH OF ROADWAY... DO NOT ATTEMPT TO CROSS IT. YOUR VEHICLE COULD BE SWEPT DOWNSTREAM IN RUSHING FLOODWATERS. FOR ADDITIONAL INFORMATION...PLEASE GO TO OUR LOCAL WEBPAGE LOCATED AT... WWW.WEATHER.GOV/MIDLAND ...SELECT RIVERS AND LAKES AHPS UNDER CURRENT CONDITIONS. TXC043-042354- /O.NEW.KMAF.FL.W.0030.070804T1154Z-070805T1200Z/ /TELT2.1.ER.070804T0915Z.070804T1800Z.070805T0000Z.NO/ 654 AM CDT SAT AUG 04 2007 THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A * FLOOD WARNING FOR THE RIO GRANDE AT JOHNSON RANCH. * UNTIL SUNDAY MORNING...OR UNTIL THE WARNING IS CANCELLED. * AT 6:15 AM SATURDAY THE STAGE WAS 15.2 FEET (4.6 METERS). * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 15.0 FEET (4.6 METERS). * IMPACT...AT 15.0 FEET (4.6 METERS)...FLOOD STAGE IS REACHED. MODERATE LOWLAND FLOODING BEGINS. ROADS THAT LEAD TO COTTONWOOD CAMPGROUND AND RIVER ROAD MAY FLOOD. STAGES ARE PRACTICALLY SYNONYMOUS WITH THE GAGE AT COTTONWOOD CAMPGROUNDS AT CASTOLON (CSST2)...AND THEREFORE REPRESENT THE REACH FROM SANTA ELENA CANYON THROUGH COTTONWOOD CAMPGROUNDS...WHERE DAMAGE MAY OCCUR. CATTLE ALSO GRAZE IN THE LOWLANDS...AND MAY BE THREATENED. $$
2 follow-up statements
000 WGUS84 KMAF 041210 FLSMAF FLOOD STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 710 AM CDT SAT AUG 04 2007 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN TEXAS... RIO GRANDE BELOW PRESIDIO 5SE AFFECTING PRESIDIO COUNTY RIO GRANDE AT CASTOLON RIVER GAGE AFFECTING BREWSTER COUNTY ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN TEXAS.. RIO GRANDE AT JOHNSON RANCH AFFECTING BREWSTER COUNTY THE RIVER LEVELS ALONG THE RIO GRANDE AT PRESIDIO 5SE AND CASTOLON CONTINUE TO SUBSIDE AND ARE NOW BELOW ACTION STAGE. CURRENT READING AT PRESIDIO 5SE WAS 7.8 FEET (2.4 METERS) AND CASTOLON 12.3 FEET (3.7 METERS). RIVER LEVELS WILL CONTINUE TO SUBSIDE OVER THE NEXT SEVERAL DAYS. RIVER LEVELS ARE HIGH. RANCHERS AND FARMERS SHOULD MOVE LIVESTOCK AND MACHINERY AWAY FROM FLOOD PRONE AREAS IF TIME PERMITS. MOTORISTS ARE URGED TO USE CAUTION THROUGH THIS AREA. IF YOU ENCOUNTER A FLOODED STRETCH OF ROADWAY... DO NOT ATTEMPT TO CROSS IT. YOUR VEHICLE COULD BE SWEPT DOWNSTREAM IN RUSHING FLOODWATERS. FOR ADDITIONAL INFORMATION...PLEASE GO TO OUR LOCAL WEBPAGE LOCATED AT... WWW.WEATHER.GOV/MIDLAND ...SELECT RIVERS AND LAKES AHPS UNDER CURRENT CONDITIONS. TXC377-041240- /O.CAN.KMAF.FL.W.0025.000000T0000Z-070805T0417Z/ /PRDT2.1.ER.070803T0802Z.070803T2100Z.070804T0834Z.NO/ 710 AM CDT SAT AUG 04 2007 THE FLOOD WARNING IS CANCELLED FOR THE RIO GRANDE BELOW PRESIDIO 5SE. * AT 6:15 AM SATURDAY THE STAGE WAS 7.8 FEET (2.4 METERS). * FELL BELOW FLOOD STAGE AT 3:34 AM SATURDAY. * FLOOD STAGE IS 9.0 FEET (2.7 METERS). * FORECAST...THE RIVER WILL CONTINUE TO FALL TO 6.5 FEET (2.0 METERS) BY TOMORROW MORNING. * IMPACT...AT 11.0 FEET (3.4 METERS)...MINOR FLOODING ALONG THE RIVER. IRRIGATION PUMPS MAY NEED TO BE REMOVED. NO THREATS TO HOMES OR OTHER STRUCTURES IS KNOWN TO OCCUR. $$ TXC043-041240- /O.CAN.KMAF.FL.W.0029.000000T0000Z-070806T0341Z/ /CSTT2.1.ER.070803T2219Z.070804T0315Z.070804T0720Z.NO/ 710 AM CDT SAT AUG 04 2007 THE FLOOD WARNING IS CANCELLED FOR THE RIO GRANDE AT CASTOLON RIVER GAGE. * AT 6:00 AM SATURDAY THE STAGE WAS 12.3 FEET (3.7 METERS). * FELL BELOW FLOOD STAGE AT 2:20 AM SATURDAY. * FLOOD STAGE IS 15.0 FEET (4.6 METERS). * FORECAST...THE RIVER WILL CONTINUE TO FALL TO 7.5 FEET (2.3 METERS) BY TOMORROW MORNING. $$ TXC043-050009- /O.CON.KMAF.FL.W.0030.000000T0000Z-070805T1200Z/ /TELT2.1.ER.070804T0915Z.070804T1800Z.070805T0000Z.NO/ 710 AM CDT SAT AUG 04 2007 THE FLOOD WARNING CONTINUES FOR THE RIO GRANDE AT JOHNSON RANCH. * UNTIL SUNDAY MORNING...OR UNTIL THE WARNING IS CANCELLED. * AT 6:15 AM SATURDAY THE STAGE WAS 15.2 FEET (4.6 METERS). * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 15.0 FEET (4.6 METERS). * IMPACT...AT 15.0 FEET (4.6 METERS)...FLOOD STAGE IS REACHED. MODERATE LOWLAND FLOODING BEGINS. ROADS THAT LEAD TO COTTONWOOD CAMPGROUND AND RIVER ROAD MAY FLOOD. STAGES ARE PRACTICALLY SYNONYMOUS WITH THE GAGE AT COTTONWOOD CAMPGROUNDS AT CASTOLON (CSST2)...AND THEREFORE REPRESENT THE REACH FROM SANTA ELENA CANYON THROUGH COTTONWOOD CAMPGROUNDS...WHERE DAMAGE MAY OCCUR. CATTLE ALSO GRAZE IN THE LOWLANDS...AND MAY BE THREATENED. $$
000 WGUS84 KMAF 042107 FLSMAF FLOOD STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 407 PM CDT SAT AUG 04 2007 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN TEXAS... RIO GRANDE AT CASTOLON RIVER GAGE AFFECTING BREWSTER COUNTY RIO GRANDE AT JOHNSON RANCH AFFECTING BREWSTER COUNTY THE RIVER AT CAST0LON HAS CRESTED AND WILL CONTINUE TO FALL THROUGHOUT THE DAY. THE RIVER AT JOHNSON RANCH WILL CREST BELOW FLOOD STAGE LATER THIS EVENING AND CONTINUE A RAPID FALL. ADDITIONAL FLOODING IS NOT EXPECTED HOWEVER ADDITIONAL RAINFALL COULD CAUSE RISES IN RIVER LEVELS. THERE WILL BE AN UPDATE STATEMENT FOR JOHNSON RANCH THIS EVENING. RIVER LEVELS ARE HIGH. RANCHERS AND FARMERS SHOULD MOVE LIVESTOCK AND MACHINERY AWAY FROM FLOOD PRONE AREAS IF TIME PERMITS. MOTORISTS ARE URGED TO USE CAUTION THROUGH THIS AREA. IF YOU ENCOUNTER A FLOODED STRETCH OF ROADWAY... DO NOT ATTEMPT TO CROSS IT. YOUR VEHICLE COULD BE SWEPT DOWNSTREAM IN RUSHING FLOODWATERS. FOR ADDITIONAL INFORMATION...PLEASE GO TO OUR LOCAL WEBPAGE LOCATED AT... WWW.WEATHER.GOV/MIDLAND ...SELECT RIVERS AND LAKES AHPS UNDER CURRENT CONDITIONS. TXC043-042137- /O.CAN.KMAF.FL.W.0031.000000T0000Z-070806T1930Z/ /CSTT2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 407 PM CDT SAT AUG 04 2007 THE FLOOD WARNING IS CANCELLED FOR THE RIO GRANDE AT CASTOLON RIVER GAGE. * AT 3 PM SATURDAY THE STAGE WAS 12.1 FEET (3.7 METERS). * FLOOD STAGE IS 15.0 FEET (4.6 METERS). * FORECAST...THE RIVER CRESTED BELOW FLOOD STAGE AT 13.6 FEET (4.1 METERS). THE RIVER WILL FALL TO 5.5 FEET (1.7 METERS) BY TOMORROW. $$ TXC043-042137- /O.CAN.KMAF.FL.W.0030.000000T0000Z-070805T1200Z/ /TELT2.1.ER.070804T0915Z.070804T1200Z.070804T1343Z.NO/ 407 PM CDT SAT AUG 04 2007 THE FLOOD WARNING IS CANCELLED FOR THE RIO GRANDE AT JOHNSON RANCH. * AT 3:15 PM SATURDAY THE STAGE WAS 12.0 FEET (3.7 METERS). * FELL BELOW FLOOD STAGE AT 8:43 AM SATURDAY. * FLOOD STAGE IS 15.0 FEET (4.6 METERS). * FORECAST...THE RIVER WILL CONTINUE TO FALL TO 6.2 FEET (1.9 METERS) BY TOMORROW MORNING. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this river flood warning went out at Aug 4, 3:50 AM CDT, 3 hours 4 minutes earlier.
Area forecast discussion, Aug 4, 3:50 AM CDT, 3 hours 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 350 AM CDT SAT AUG 4 2007 .DISCUSSION... A MORE SETTLED WEATHER REGIME WILL TAKE PLACE THIS WEEKEND AS UPPER LEVEL HIGH PRESSURE CENTERED ACROSS THE SOUTHERN PLAINS EXPANDS ITS INFLUENCE WESTWARD INTO THE REGION. THERE SHOULDNT BE MORE THAN ISOLATED SHOWERS OR THUNDERSTORMS IN THE HIGHER TERRAIN...AND THAT LOOKS IFFY WITH POOR LAPSE RATES. THE BEST CHANCE OF PRECIPITATION FOR THE MONDAY THROUGH WEDNESDAY TIME FRAME SHOULD BE OUT WEST...IN THE HIGHER TERRAIN AND IMMEDIATE ADJACENT PLAINS FURTHEST FROM THE CENTER OF THE UPPER HIGH AND CLOSEST TO WEAK UPPER LEVEL TROUGHING ACROSS NEW MEXICO. STORMS OFF THE MOUNTAINS WILL ATTEMPT TO PUSH TOWARD THE UPPER TRANS PECOS AND WESTERN PERMIAN BASIN MONDAY THROUGH WEDNESDAY AS THE FLOW TURNS MORE SOUTHWESTERLY ALOFT AS THE UPPER HIGH RETREATS A BIT INTO THE MISSISSIPPI VALLEY. BY THURSDAY THROUGH SATURDAY THE UPPER HIGH BUILDS WEST AGAIN WITH EASTERLY FLOW ALOFT. WEATHER SHOULD BE CONFINED TO THE MOUNTAINS WITH JUST ISOLATED SHOWERS AND THUNDERSTORMS EXPECTED. WENT LOWER THAN MEXMOS FOR HIGH TEMPERATURES THROUGH THE FORECAST CYCLE DUE TO WET GROUND. WENT LOWER THAN MEXMOS FOR LOWS WITH ITS CONSISTENT WARM BIAS. && .PRELIMINARY POINT TEMPS/POPS... BIG SPRING TX 89 71 91 72 / 10 10 10 10 CARLSBAD NM 91 68 94 69 / 10 10 10 10 DRYDEN TX 90 70 90 71 / 10 10 10 10 FORT STOCKTON TX 90 69 93 70 / 10 10 10 10 GUADALUPE PASS TX 85 64 88 66 / 20 10 20 20 HOBBS NM 90 68 92 70 / 10 10 10 10 MARFA TX 83 57 85 59 / 20 20 20 20 MIDLAND INTL AIRPORT TX 89 70 92 70 / 10 10 10 10 ODESSA TX 89 70 92 72 / 10 10 10 10 WINK TX 96 72 98 73 / 10 10 10 10 && .MAF WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && 12
Hazardous weather outlook, Aug 4, 3:11 AM CDT, 3 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 311 AM CDT SAT AUG 4 2007 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-042000- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA- PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL- GUADALUPE MOUNTAINS- 311 AM CDT SAT AUG 4 2007 /211 AM MDT SAT AUG 4 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT CHANCE FOR AFTERNOON AND EVENING THUNDERSTORMS ACROSS THE MOUNTAINS AND ADJACENT PLAINS OF SOUTHWEST TEXAS AND SOUTHEAST NEW MEXICO...WEST OF A HOBBS TO ALPINE TO LAJITAS LINE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 3, 8:58 PM CDT | River Flood Warning | MAF | Brewster | 10 hr |
| Aug 4, 9:34 AM CDT | River Flood Warning | MAF | Brewster | 7 hr |
Nearby
River Flood Warnings in Texas, 2007Every river flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.